Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


stopping meds after HIV exposure
May 27, 2007

Following HIV exposure, (within 5 days) I started Kaletra, combivir treatment for 30 days. The decision to start treament was due to a high risk exposure situation and fast onset of acute symtoms. My results after treatment were CD4 700, VL <50.

I have stopped treatment now for two weeks. Several acute stmtoms have returned ; mild sore throat, enlarged nodes, and mono like fatigue. (but not fever yet) I feel worse than the side effects caused by the drugs. Am I still in the Acute stage? Should I resume treatment or do I wait for acute symtoms to go way and then look at CD4 and VL do determine if treatment is justified? I heard treatment is recommended when symtoms are severe regardless of VL and CD4, what does that mean? How bad do you actually have to feel? Is treatment recommended for longer than 30 days or for the length of acute stage?

Thanks

Response from Dr. Pierone

Hello and thanks for posting.

Strictly speaking, the regimen that you have been on is not for treatment of acute HIV infection but rather for post-exposure prophylaxis after a high risk exposure. The standard course of treatment for post-exposure prophylaxis is 30 days. Then it becomes a waiting game with follow-up blood testing. The good news is that there is a greater than a 99% chance that infection will not occur.

By now you should have your follow-up HIV results back should know if this preventive therapy was effective. Good luck!



Previous
Lipoatrophy
Next
times change

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement